MAUDE Adverse Event Report: AVANOS MEDICAL INC BALLARD; ORAL CARE SUCTION CATHETER FOR NEONATES/PEDIATRICS

AVANOS MEDICAL INC BALLARD; ORAL CARE SUCTION CATHETER FOR NEONATES/PEDIATRICS
Model Number 93882
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress all information reasonably known as of 13 feb 2026 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury.
 
Event or Problem Description
It was reported: that the catheter seems to be obstructed and doesn't allow liquid to travel through properly.
 
Additional Manufacturer Narrative
The product involved in the report has not been returned.A review of the device history record is in-progress.All information reasonably known as of 13 feb 2026 has been included in the health authority report.Should additional information be obtained a follow-up health authority report will be provided.The information provided by airlife.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to airlife.Airlife has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the airlife complaint database and is identified as complaint (b)(4).This information is submitted pursuant to 21 cfr 803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a airlife product is defective or causes serious injury risk assessment.The ultimate risk is low, as that is the highest risk of the patient/caregiver and regulatory/compliance considerations: patient/caregiver.Performed risk assessment with dhfe-06243 "oral care products hazards analysis", revision 5; the most closely associated hazard is hzd010-01 hazardous situation "inadequate suction" with a probability of harm occurring p= (1) improbable and severity (s)=2-minor which is low risk.The calculated p1 based on complaints and sales in the previous 24 months is 0.0002% corresponding to improbable.Therefore, the probability of harm occurring (p) remains the same as the rma and is determined to be low risk per ref-20001-c1 rev#2.Regulatory/ compliance.Reviewed ref-20001-c1 rev#2, and there is low regulatory/ compliance risk.Brand recognition and customer impact.Reviewed ref-20001-c1 rev#2, and there is low brand recognition/customer impact.Device history record (dhr) review.Based on the device history record (dhr) review there were no abnormal processing issues noted.All products/packaging were produced per the approved manufacturing procedures, specifications, and inspections.Complaint history review the complaint history was reviewed in grand avenue from reported dates jan/14/2024 through jan/14/2026, for part number 1222 and failure mode "catheter does not suction".There were 4 other complaints reported for the same issue during the same timeframe.Sales = 2,220,508 ea.Calculated occurrence (p1) = (5 complaints / 2,220,508 ea sold) x 100 = 0.0002 % occurrence ranking = improbable.
 
Event or Problem Description

Brand Name
BALLARD
Common Device Name
ORAL CARE SUCTION CATHETER FOR NEONATES/PEDIATRICS
Manufacturer (Section D)
AVANOS MEDICAL INC
5405 windward parkway
alpharetta GA
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, mexico
MX  
Manufacturer Contact
melissa brickley
2710 northridge dr nw suite a
grand rapids, MI 49544
6162598415
MDR Report Key24340036
Report Number8030647-2026-00008
Device Sequence Number4914457
Product Code JOL
UDI-Device Identifier00609038938820
UDI-Public(01)00609038938820(10)1640712
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number93882
Device Catalogue Number1222
Device Lot Number1640712
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date02/13/2026
Supplement Report FDA Received Date04/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown